Alert archive / Georgia / Special Weather Statements in 2025
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Apr 10, 2025, 9:21 PM EDT for Morgan County, Walton County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2025, 9:21 PM EDT (01:21 UTC)
- Expired
- Apr 10, 2025, 9:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 50
Counties Morgan County, GA, Walton County, GA
The radar
The Atlanta radar (KFFC), 111 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 293 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1948 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted.
230
WWUS82 KFFC 110121
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
921 PM EDT Thu Apr 10 2025
GAZ037-047-049-110145-
Morgan GA-Walton GA-Oconee GA-
921 PM EDT Thu Apr 10 2025
...A strong thunderstorm will impact portions of central Oconee,
northwestern Morgan and eastern Walton Counties through 945 PM EDT...
At 921 PM EDT, a strong thunderstorm was over Good Hope, or near
Monroe, moving southeast at 15 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Bostwick, Bishop, North High Shoals, Ebenezer, Gratis, Good Hope,
Monroe, Hard Labor Creek State Park, Farmington, Apalachee, Pannell,
and Madison.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Severe Thunderstorm Watch remains in effect until midnight EDT for
north central, northeastern and east central Georgia.
&&
LAT...LON 3379 8332 3371 8337 3370 8340 3368 8339
3357 8346 3375 8376 3391 8365
TIME...MOT...LOC 0121Z 301DEG 15KT 3380 8364
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 10, 8:12 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Apr 10, 8:12 PM EDT, 1 hour 9 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 812 PM EDT Thu Apr 10 2025 ...New 00Z Aviation Discussion... .SHORT TERM... (This afternoon through Friday) Issued at 232 PM EDT Thu Apr 10 2025 A cold front will move south across the CWA overnight and into tomorrow. Ahead of the frontal passage, scattered to numerous showers and thunderstorms are expected across much of north and central portions of GA this afternoon and evening. The hi-res models continue to be pretty consistent with the timing and with the general trends. A weak line of scattered showers and isolated thunderstorms will continue to move across northern portions of the state early this afternoon. A second, stronger and more organized, wave of convection is likely later this afternoon into the evening hours. The organized convection axis has shifted somewhat south from yesterday's runs...mainly along a path between metro ATL and Columbus and areas southeast. Afternoon/evening storms will have modest CAPE values (good heating/50s dewpoints) and steep lapse rates. Forecast soundings also show a decent inverted V structure, good for gusty storms. Still expecting large hail and damaging wind gusts as the primary severe weather hazards. Models continue to weaken the secondary wave of storms as it moves into central portions of GA this evening. Seems reasonable with the loss of heating and getting away from the main dynamic forcing to the north. Upper moves across the TN valley tomorrow. Models do tend to underestimate the amount of cloud cover as these types of systems move by, so have upped the sky grids a bit to compensate. Also, some scattered shra possible as the low may provide just enough lift. NListemaa && .LONG TERM... (Saturday morning through next Wednesday) Issued at 232 PM EDT Thu Apr 10 2025 Key Messages: - The potential exists for overnight frost formation north of Interstate 85 and patchy sub freezing temperatures in the mountains this weekend. - Dry weather is favored in the region between Saturday and Thursday. This Weekend: An area of surface high pressure will build into the Southeast over the weekend. This will combine with dry northwest flow aloft to produce fairs skies, mild temperatures and dry weather. Weakening surface pressure gradients should also lead to lighter winds in the region (especially on Sunday). Radiational cooling should be significant both Friday night and Saturday night and this may lead to some frost/freeze concerns across northern Georgia. On Saturday morning it looks like the coolest temperatures will be limited to the sheltered areas in the mountains of northeast Georgia. Then on Sunday morning the potential for at least Frost Advisory level conditions exists along and north of Interstate 85. For the northeast Georgia mountains there is a 50% chance of a Frost Advisory (overnight lows below 36 degrees) Friday night into Saturday morning, and a 50% chance of a Freeze Warning (overnight lows below 32 degrees) Saturday night and Sunday morning. Along and north of Interstate 85 there is a 40% chance of a Frost Advisory Saturday night and Sunday morning. High temperatures will struggle on Saturday due to continued northwest winds and the resulting CAA. As a consequence afternoon high temperatures should wallow in the lower 60s across north Georgia and claw their way into the upper 60s in central Georgia. High temperatures of this magnitude would be 7 to 12 degrees colder than seasonal averages. A transition to westerly winds, continued low relative humidity and sunshine should allow high temperatures to climb to within 1-3 degrees of seasonal averages on Sunday. Everywhere except the mountains can anticipate afternoon highs in the 70s. Considerations for Next Week: An upper level trough tracking through the Great Lakes early next week should bring southerly winds and WAA back to Georgia. Temperatures should respond accordingly by rising into the lower 80s Monday afternoon. Attention then turns to a potential cold frontal passage Tuesday or Tuesday night. This may lead to midweek temperature declines, with 70s favored on Wednesday. Trends in the GEFS and EPS guidance continue to pull back on the rain chances, with more than 90% of ensemble members keeping rain amounts under 0.10 inches in north Georgia. The odds of accumulating precipitation in central Georgia are less than 5%. Albright && .AVIATION... (00Z TAFS) Issued at 742 PM EDT Thu Apr 10 2025 Severe thunderstorms are moving SSE across north Georgia along and north of I-20. Hail -- some large -- is occurring with these storms. Expect convection to continue for the next several hours. Have a TEMPO for TSRA at ATL and the other metro sites until 04z, at AHN 01z-05z, and at MCN and CSG 04z-08z as the convection shifts southward. Gusty, erratic winds can be expected in TSRA. Mid-level ceilings (from ~4 kft to ~10 kft) are expected after the convection overnight with FEW/SCT MVFR clouds possible. //ATL Confidence...00Z Update... Medium confidence on ceilings overnight into tomorrow (Friday) morning. High confidence on all other elements. Martin && .PRELIMINARY POINT TEMPS/POPS... Athens 50 67 43 66 / 70 30 30 0 Atlanta 52 65 44 64 / 70 40 40 0 Blairsville 44 57 36 59 / 60 30 30 0 Cartersville 47 63 39 63 / 70 30 30 0 Columbus 53 71 46 68 / 60 30 30 0 Gainesville 49 63 43 65 / 70 30 30 0 Macon 54 71 47 69 / 60 20 20 0 Rome 47 63 41 63 / 70 30 30 0 Peachtree City 49 67 41 65 / 60 40 40 0 Vidalia 57 75 50 71 / 30 10 10 0 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...NListemaa LONG TERM....Albright AVIATION...Martin
Hazardous weather outlook, Apr 10, 5:20 PM EDT, 4 hours 1 minute before
Hazardous Weather Outlook National Weather Service Peachtree City GA 520 PM EDT Thu Apr 10 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-112130- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 520 PM EDT Thu Apr 10 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...Tonight... A Severe Thunderstorm Watch is in effect for much of north Georgia and portions of central Georgia until midnight tonight. The primary hazards with any severe storms will be damaging wind gusts up to 60 mph and quarter to golf ball sized hail. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Isolated thunderstorms are expected Friday afternoon. A couple strong storms with pea to penny size hail are possible between 2 PM and 8 PM. Frost and freeze conditions may develop in northeast Georgia on Friday night. On Saturday night, these conditions may spread to all areas north of Interstate 85. Those with outdoor vegetation that is sensitive to freezing temperatures should monitor the forecast closely. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Local storm report, Apr 10, 8:52 PM EDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
852 PM EDT Thu Apr 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 PM Hail 1 SE Hobgood Park 34.12N 84.58W
04/10/2025 M1.00 Inch Cherokee GA Public
Quarter sized hail reported along
Summerchase Drive.
&&Local storm report, Apr 10, 8:53 PM EDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
853 PM EDT Thu Apr 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM Hail 1 E Kellogg Creek 34.12N 84.60W
04/10/2025 E1.25 Inch Cherokee GA Public
Half dollar sized hail reported along
Kellogg Creek Road.
&&Special weather statement, Apr 10, 8:57 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
857 PM EDT Thu Apr 10 2025
GAZ036>039-050-110145-
Wilkes GA-Oglethorpe GA-Clarke GA-Oconee GA-Greene GA-
857 PM EDT Thu Apr 10 2025
...Strong thunderstorms will impact portions of east central Oconee,
southeastern Clarke, northeastern Greene, Wilkes and Oglethorpe
Counties through 945 PM EDT...
At 857 PM EDT, a line of strong thunderstorms was along a line
extending from near Whitehall to near Sweet City, and moving
southeast at 35 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Jacksons Crossroads, Mallorysville, Delhi, Norman, Stephens,
Hutchings, Barnett Shoals, Metasville, Floral Hill, Lexington,
Maxeys, Newtown, Rayle, Tignall, Danburg, Celeste, Crawford,
Philomath, Vesta, and Arnoldsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Severe Thunderstorm Watch remains in effect until midnight EDT for
northeastern and east central Georgia.
&&
LAT...LON 3371 8294 3373 8295 3370 8299 3366 8323
3387 8334 3400 8289 3398 8286 3398 8285
3399 8284 3397 8278 3399 8266 3398 8265
3386 8261 3387 8258 3387 8257 3383 8260
3377 8256
TIME...MOT...LOC 0057Z 298DEG 29KT 3392 8331 3402 8288
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHLocal storm report, Apr 10, 8:58 PM EDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
858 PM EDT Thu Apr 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0804 PM Hail 2 NW Sweat Mountain 34.09N 84.48W
04/10/2025 M1.00 Inch Cherokee GA Public
Quarter sized hail reported near State Route
92 and Trickum Road.
&&Special weather statement, Apr 10, 9:03 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
903 PM EDT Thu Apr 10 2025
GAZ057-110130-
Henry GA-
903 PM EDT Thu Apr 10 2025
...A strong thunderstorm will impact portions of southern Henry
County through 930 PM EDT...
At 903 PM EDT, a strong thunderstorm was near Flippen, or near
McDonough, moving east at 30 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Blacksville, Ola, Flippen, McDonough, Hampton, Locust Grove, Lovejoy,
and Stockbridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Severe Thunderstorm Watch remains in effect until midnight EDT for
central and north central Georgia.
&&
LAT...LON 3343 8431 3344 8429 3348 8429 3349 8428
3350 8403 3349 8403 3350 8402 3349 8401
3342 8397 3336 8402 3336 8403 3334 8403
3338 8431
TIME...MOT...LOC 0103Z 274DEG 26KT 3344 8423
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Apr 10, 9:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
921 PM EDT Thu Apr 10 2025
GAZ037-047-049-110145-
Morgan GA-Walton GA-Oconee GA-
921 PM EDT Thu Apr 10 2025
...A strong thunderstorm will impact portions of central Oconee,
northwestern Morgan and eastern Walton Counties through 945 PM EDT...
At 921 PM EDT, a strong thunderstorm was over Good Hope, or near
Monroe, moving southeast at 15 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Bostwick, Bishop, North High Shoals, Ebenezer, Gratis, Good Hope,
Monroe, Hard Labor Creek State Park, Farmington, Apalachee, Pannell,
and Madison.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Severe Thunderstorm Watch remains in effect until midnight EDT for
north central, northeastern and east central Georgia.
&&
LAT...LON 3379 8332 3371 8337 3370 8340 3368 8339
3357 8346 3375 8376 3391 8365
TIME...MOT...LOC 0121Z 301DEG 15KT 3380 8364
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 8:06 PM EDT | Special Weather Statement | FFC | Fayette | 24 min |
| Apr 10, 8:06 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Clarke, Jackson, Madison, Oconee | 39 min |
| Apr 10, 8:08 PM EDT | Special Weather Statement | FFC | Gordon | 37 min |
| Apr 10, 8:18 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Forsyth, Fulton, Gwinnett, Hall | 30 min |
| Apr 10, 8:29 PM EDT | Severe Thunderstorm Warning | FFC | Madison, Oglethorpe | 29 min |
| Apr 10, 8:33 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Cobb, Coweta, Douglas, Fulton, Haralson and 2 more | 42 min |
| Apr 10, 8:35 PM EDT | Special Weather Statement | FFC | Clayton, Henry | 25 min |
| Apr 10, 8:43 PM EDT | Special Weather Statement | FFC | Barrow, Clarke | 47 min |
| Apr 10, 8:57 PM EDT | Special Weather Statement | FFC | Oglethorpe, Wilkes | 48 min |
| Apr 10, 9:03 PM EDT | Special Weather Statement | FFC | Henry | 27 min |
| Apr 10, 9:10 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Clayton, Cobb, Coweta, DeKalb, Douglas and 7 more | 50 min |
| Apr 10, 9:50 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Crawford, Henry, Jasper, Jones, Lamar and 7 more | 40 min |
| Apr 10, 9:56 PM EDT | Special Weather Statement | FFC | Harris, Heard, Meriwether, Talbot, Troup | 34 min |
| Apr 10, 10:17 PM EDT | Special Weather Statement | FFC | Putnam | 28 min |
| Apr 10, 10:29 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Bibb, Crawford, Houston, Jasper, Jones and 5 more | 46 min |
| Apr 10, 10:32 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Troup | 31 min |
| Apr 10, 10:36 PM EDT | Special Weather Statement | FFC | Harris, Meriwether, Talbot, Taylor, Troup | 24 min |
| Apr 10, 11:05 PM EDT | Special Weather Statement | FFC | Harris | 25 min |
| Apr 10, 11:11 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Bleckley, Houston, Johnson, Laurens, Twiggs and 2 more | 37 min |
| Apr 10, 11:42 PM EDT | Special Weather Statement | FFC | Bleckley, Johnson, Laurens | 48 min |
| Apr 11, 12:08 AM EDT | Special Weather Statement | FFC | Emanuel, Montgomery, Toombs, Treutlen, Wheeler | 52 min |
| Apr 11, 12:14 AM EDT | Special Weather Statement | FFC | Chattahoochee, Marion, Muscogee, Stewart, Webster | 46 min |
| Apr 11, 2:22 PM EDT | Freeze Watch | FFC | Dawson, Fannin, Gilmer, Lumpkin, Towns, Union and 1 more | 24 hr |
| Apr 11, 3:35 PM EDT | Special Weather Statement | FFC | Cherokee | 25 min |
| Apr 11, 3:38 PM EDT | Special Weather Statement | FFC | Forsyth | 37 min |
| Apr 11, 4:05 PM EDT | Special Weather Statement | FFC | Johnson | 25 min |
| Apr 11, 4:16 PM EDT | Special Weather Statement | FFC | Gwinnett | 29 min |
| Apr 11, 4:52 PM EDT | Special Weather Statement | FFC | Gwinnett | 23 min |
| Apr 11, 5:11 PM EDT | Special Weather Statement | FFC | Bartow | 34 min |
| Apr 11, 5:31 PM EDT | Special Weather Statement | FFC | Bartow | 29 min |
| Apr 11, 6:14 PM EDT | Special Weather Statement | FFC | Lamar | 31 min |
| Apr 11, 6:15 PM EDT | Special Weather Statement | FFC | Heard | 30 min |
Nearby
Special Weather Statements in Georgia, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.